MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24683
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon deflation failure occurred.The target lesion was located in the superficial femoral artery.A 5.0 x200, 135cm charger balloon catheter was advanced for dilation.It was noted that the balloon was held at nominal atmospheres for one minute during inflation.However, after successful inflation, the balloon failed to deflate.The physician tried to use different syringes to draw out solution and were able to get down enough to pull it out of the sheath.The device was removed fully intact and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected batch/lot number from 25954152 to 26054270.Device evaluated by mfr: a charger device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The device was attached to an encore inflation unit and the balloon was inflated to its rated burst pressure using inflation media glycerol/water and no leaks were noted.A vacuum was then applied, and the balloon deflated fully in 54 seconds.The deflation time was verified using digital timer.The balloon was inflated to its rated burst pressure and deflated on three more occasions with no leaks noted in the device.The times were measured at 52, 47, 46 seconds.An examination of the balloon material identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination identified no issues with the markerbands that could have contributed to the complaint incident.A visual and microscopic examination identified no issues with the tip of the device that could have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10885275
Report Number2134265-2020-16230
Device Sequence Number16843945
Product Code FGE
UDI-Device Identifier08714729804222
UDI-Public08714729804222
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2023
Device Model Number24683
Device Catalogue Number24683
Device Lot Number0026054270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR